BECTON, DICKINSON & CO. (SPARKS) BD PROBETEC¿ NEISSERIA GONORRHOEAE (GC) QX AMPLIFIED DNA ASSAY; DNA REAGENTS, NEISSERIA
Back to Search Results |
| Model Number |
441124 |
| Medical Device Problem Code |
False Positive Result (1227)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/01/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that while using bd probetec¿ neisseria gonorrhoeae (gc) qx amplified dna assay contamination had been noticed on a particular section of the gc plates over a period of time.Results were consistent with contamination of the environment with gc including the laboratory and analyzer.The customer had a run where there was contamination in the gc negative control and blanks on plate 2 only.The laboratory and instrument were thoroughly cleaned and the run was repeated in the afternoon which had a very high gc positivity rate and again negative control contamination, and this affected both plates.In total the customer had 57 patient positives over 1.5 runs.These results were not reported out to clinicians.Only negative results were released.Patients were not treated and there was no patient impact.There were, however, hundreds of patient results delayed due to this issue and having delays with stock delivery.Patients with a gc positive control were also not reported and were instead sent out and repeated at a reference laboratory.The following information was provided by the initial reporter: contamination has ben noticed on a particular section of gc plates over a period of time.Our results were consistent with contamination of the environment with gc including the laboratory and the analyser, though we can¿t say conclusively if this was from amplification product or from a patient sample/positive control.What i know about the original incident from the runs i have seen is that we had one run on (b)(6) 2022 am where there was contamination in the gc negative control and blanks on plate 2 only.The laboratory and instrument were thoroughly cleaned.On the afternoon of (b)(6) 2022 a second run was set up which had a very high gc positivity rate and again negative control contamination, this affected both plates.Some of these patients will likely have been genuinely positive, but in total we had 57 patient positives over 1.5 runs which is significantly more than normal and very likely that the majority are due to contamination.Hundreds of patients have had delayed results beyond the usual turnaround time due to the instrument being taken out of use during the contamination and delays with stock delivery creating issues in resolving the contamination (due to limits with reprocessing/environmental screening).Patients with a gc positive result on the affected runs were also recalled, since we could not be sure that the primary samples were not contaminated during the run, so we could not rely on results from any additional tests.Samples/repeats were therefore further delayed due to samples needing to be sent to a reference laboratory because of the absence of stock.
Additional Manufacturer Narrative
Medical device expiration date: unknown.Initial reporter facility name: (b)(6).Pma/510(k)#: k081825 k090827 k090971 k091730.Device manufacture date: unknown.Investigation summary: bd integrated diagnostic solutions initiated investigation on the customer report regarding one (1) invalid gc negative control results on the bd viper lt system while using batch # 2052129.Bd investigation required reviewed of the batch history records from the customers reported reagent batch and functional analysis of retention materials and returned goods from the customers reported reagent batch as well as complaint trending review.The batch history records were reviewed and no discrepancies were noted.Functional analysis of retention materials passed with 100% negativity for gc.Review of returned tracking information (fedex 777604317153) post-20 days of report receipt reveals returns have not began transit.Bd unable to duplicate the customers reported failure mode.Complaint trending review reveals there are no current trends against invalid gc negative control results.To minimize invalid gc negative control results, rigorous daily cleaning, routine monitoring (em's) and identification of gc target sources, as well as cautious handling of reagent (along with required changes of ppe [gloves]) should be employed to safeguard against future onsite (hbb) contamination of the gc negative control.If the preceding has been employed, expanded environmental (hbb) monitoring to include touch points (phones, benches, tables, specimen processing areas, carts, etc.) should be included in the expanded em analysis.Bd will continue to closely monitor for trends associated with invalid gc negative control results on the bd viper lt system.There was no corrective action taken at this time.We apologize for any inconvenience this issue has caused.If you have any additional questions or concerns, please do not hesitate to contact bd technical services.